Atypical Neuroleptic Malignant Syndrome Induced by Low Dose Quetiapine in a Patient Treated with Donepezil


ÖZÇELİK EROĞLU E., Yildiz M. I. , Yazici M. K.

NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY, vol.58, no.2, pp.166-168, 2021 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 58 Issue: 2
  • Publication Date: 2021
  • Doi Number: 10.29399/npa.27421
  • Journal Name: NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY
  • Journal Indexes: Science Citation Index Expanded, Scopus, Academic Search Premier, CINAHL, EMBASE, Psycinfo, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.166-168

Abstract

Neuroleptic malignant syndrome is a rare idiosyncratic drug reaction that causes morbidity and mortality. Although muscle rigidity and fever are accepted as major symptoms, there is no consensus on the diagnostic criteria. This flexibility in diagnostic criteria allows for the diagnosis of atypical cases. Keeping in mind that neuroleptic malignant syndrome may also occur with the use of low doses of atypical antipsychotics is important for making the diagnosis quickly and reducing the risk of morbidity and mortality. In this report, we aim to present a case with atypical neuroleptic malignant syndrome associated with the use of very low dose quetiapine and discuss the risk factors that facilitate its emergence.